News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor, trying to get off of it. :(


 Torey - Tue Aug 07, 2007 3:32 am

I need to get off this drug, Effexor. My doctor only wants to up my dosage when I talk to her about getting off of it. I don't know why.

Anyhow, I can't really taper, and she wont change my dose to the tablets so I can't break the pills myself. Going cold turkey is hellish. I think I made it 20 hrs without a dose. I'm only on 75mg/day. Its tiny.

I was on celexa for a year, then switched to effexor when the celexa stopped working. Since I started on Celexa I've gone from 170lbs to 250lbs. I'm disgustingly large, and I can't lose weight. I've stepped on the scale from one day to another, not having eaten.. and put on weight.

My exercise regimen is fairly simple now days. Walk. I walk 5x per week, at least an hour per day. I eat healthy, I quit drinking soda or anything with HF corn syrup. I just don't know what else to do.

I want to get off these pills but my doctor is balking. I hate being dependent, and I don't feel like I need them anymore since my lifestyle and life issues have completely changed.

Help! :(

S. C.
 Dr. K. Eisele - Tue Aug 14, 2007 12:32 am

User avatar Dear Torey:

I can only imagine that there must be a misunderstanding between you and your physician. She may be wondering why in the world you want to stop taking it, while you're wondering why in the world you should continue it. Perhaps the solution may be a frank, open conversation with your doctor.

In answering your questions about weight gain, though, the most prudent course of action would be a visit to your family doctor for laboratory work. You may have a thyroid problem that could cause such weight gain. If your thyroid is normal, then your doctor can help you with solutions for weight loss.

Good luck, and please come back to let us know how you're doing.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here